Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 28, 2007, 5:44 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2007, 5:44 PM EDT (21:44 UTC)
- Expired
- Jul 28, 2007, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
The radar
The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:10 PM EDT | TSTM WND DMG | 2 Se Higganum, CT | LARGE TREE DOWN IN HADDAM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 282144 SVROKX CTC007-282230- /O.NEW.KOKX.SV.W.0059.070728T2144Z-070728T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 544 PM EDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 630 PM EDT... * AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DURHAM...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGGANUM BY 610 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY EVENING FOR SOUTHERN CONNECTICUT. LAT...LON 4150 7275 4139 7272 4143 7247 4156 7253 $$ PW
1 follow-up statement
000 WWUS51 KOKX 282224 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 624 PM EDT SAT JUL 28 2007 CTC007-282234- /O.EXP.KOKX.SV.W.0059.000000T0000Z-070728T2230Z/ MIDDLESEX CT- 624 PM EDT SAT JUL 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIDDLESEX COUNTY EXPIRES AT 630 PM EDT... THE STORM HAS WEAKENED AND WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY EVENING FOR SOUTHERN CONNECTICUT. LAT...LON 4150 7275 4139 7272 4143 7247 4156 7253 $$ PW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:56 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 28, 4:56 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 456 PM EDT SAT JUL 28 2007 .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN OVER THE AREA THROUGH MONDAY NIGHT...AND SERVE AS THE FOCUS FOR MAINLY DIURNAL CONVECTION THROUGH MONDAY NIGHT. THE TROUGH WILL FINALLY BE PUSHED EAST OF THE AREA ON TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. THE HIGH WILL SLOWLY MOVE THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL APPROACH ON FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SCATTERED SHOWERS/TSTMS CONTINUE ACROSS NORTHERN TIER ZONES...FROM CENTRAL ORANGE COUNTY EAST INTO NORTHERN NEW HAVEN COUNTY. SPC 19Z MESOANALYSIS STILL INDICATES MLCAPE 1000-1500 J/KG OVER A GOOD PORTION OF THE AREA...WITH STEEP LOW LEVEL LAPSE RATES AND GOOD DEEP LAYER MOISTURE CONVERGENCE/SURFACE FRONTOGENESIS IN SURFACE TROUGH OVER THE AREA AS OF 19Z...BUT LARGE SCALE FORCING VIA VORT SPOKE ROTATING AROUND UPPER LOW TO THE NORTH AND RIGHT ENTRANCE OF UPPER JETLET OVER NEW ENGLAND WAS MOVING EAST THROUGH INTERIOR CENTRAL CT ATTM... AND SHOULD BE OUT OF THE CWA BY EVENING. DEEP LAYER SHEAR OF 30+ KT HAS ALSO SHIFTED NORTHEAST OF THE AREA...SO FOCUS WILL BE MORE ON HEAVY RAIN RATHER THAN SEVERE WX INTO THIS EVENING. HAVE MAINTAINED LIKELY POP INTO EARLY THIS EVENING ACROSS NORTHERN TIER ZONES CLOSER TO THE LARGE SCALE FORCING...CHANCE MOST ELSEWHERE...AND SLIGHT CHANCE ACROSS LONG ISLAND WHERE STABLE MARINE LAYER SHOULD INHIBIT CONVECTION...THEN DECREASING LATER ON TONIGHT WITH LOSS OF HEATING. PATCHY FOG A GOOD BET LATER TONIGHT IN AREAS WHERE HEAVY RAIN HAS FALLEN TODAY...ALSO LOW STRATUS NEAR SOUTH FACING SHORES VIA CONTINUED ONSHORE FLOW OF HIGH DEWPOINT AIR. FOR TEMPS PRETTY MUCH USED PERSISTENCE WITH NO APPRECIABLE CHANGE IN AIRMASS...EXCEPT WENT WITH SLIGHTLY WARMER MAV NUMBERS NEAR NYC. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... FORECAST READS MUCH LIKE A BROKEN RECORD AS WAVY LOW LEVEL BOUNDARY CONTINUES TO SERVE AS THE FOCUS FOR SCATTERED TO LOCALLY NUMEROUS SHOWERS/TSTMS THROUGH MON NIGHT. SHORTWAVES DIGGING INTO LARGE SCALE UPPER TROUGH IN THE WAKE OF THE SLOWLY DEPARTING UPPER LOW OVER NORTHERN NEW ENGLAND WILL PROVIDE FORCING BOTH SUN/MON AFTERNOON AND EVENING. THIS PLUS MODERATE INSTABILITY...PW OF 1.5 TO 2 INCHES AND WEAK STEERING FLOW ARE INDICATIVE OF CONTINUED HEAVY RAIN/ISOLATED SVR POTENTIAL. UPPER TROUGH AXIS FINALLY MOVES EAST OF THE AREA MON NIGHT...AND HIGH PRESSURE OVER THE GREAT LAKES AND OH VALLEY SHOULD FINALLY BUILD IN AND BRING AN END TO UNSETTLED WX OVER THE AREA ON TUE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE AFOREMENTIONED HIGH SHOULD REMAIN IN CONTROL OF OUR WX THROUGH THU...WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPS. WE COULD SEE A SLIGHT CHANCE OF LATE DAY/EARLY EVENING CONVECTION ON THU AS THE HIGH MOVES EAST AND WEAKENS...WITH A BETTER CHANCE FOR CONVECTION ON FRI VIA COMBINATION OF A LEE TROUGH E OF THE APPALACHIANS AND AN APPROACHING COLD FRONT. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AN UPPER LEVEL LOW WILL CONTINUE TO LIFT TOWARDS THE NORTHEAST AS IS GETS ABSORBED BY A DEVELOPING LONG WAVE TROUGH. WHILE THE BEST DYNAMICS FOR CONVECTION WILL BE TO OUR NORTH AND WEST...THERE WILL STILL BE ENOUGH INSTABILITY TO SET OFF SHOWERS AND THUNDERSTORMS ACROSS ALL OF THE AREA TERMINALS. THE BEST CHANCE OF THESE STORMS HOWEVER WILL BE ACROSS THE LOWER HUDSON VALLEY AND CONNECTICUT. MUCH OF THE ACTIVITY THAT OCCURS WILL BE SCATTERED IN NATURE. SOUTHERLY FLOW WILL CONTINUE THROUGH THE NEXT 24 HOURS...WITH SOME VARIABILITY BETWEEN SOUTHWEST AND SOUTHEAST. MAGNITUDES SHOULD GENERALLY REMAIN BETWEEN 5 AND 10 KT DURING DAYLIGHT HOURS...THEN BECOMING LESS THAN 5 KT WHEN THE SUN GOES DOWN. AS FAR AS THE LOW STRATUS AND PATCHES OF FOG...WE WILL PROBABLY SEE SIMILAR CONDITIONS TO THE LAST FEW NIGHTS. DUE TO HIT AND MISS NATURE OF THE STRATUS THE PAST FEW NIGHTS...I TRIED TO KEEP MANY OF THE TERMINALS AT MVFR CRITERIA...WITH THE EXCEPTION OF KISP...KBDR...KSWF AND KGON WHERE THEY HAVE A BETTER CHANCE TO FALL TO IFR OR BELOW. OUTLOOK FROM 18Z SUN THROUGH WEDNESDAY... A SLOW MOVING COLD FRONT WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY. THE FRONT FINALLY MOVES EAST OF THE AREA LATE TUESDAY AFTERNOON...WITH IMPROVING CONDITIONS FOR TUESDAY NIGHT AND WEDNESDAY. && .MARINE... PRESSURE GRADIENT INCREASES A BIT THIS WEEKEND AS ATLANTIC HIGH PRESSURE MOVES FARTHER OFFSHORE AND BROAD LOW PRESSURE SLIDES SE THROUGH THE GREAT LAKES/OHIO VALLEY TOWARDS THE MID-ATLANTIC STATES. SOUTHERLY WINDS SHOULD INCREASE TO 10 TO 15 KT TODAY. MEDIUM RANGE MODELS HAVE STARTED TO BACK OFF ON THE STRENGTH OF WAVE DEVELOPMENT ALONG THE FRONTAL BOUNDARY AS IT TRACKS TO ALONG THE MID-ATLANTIC COAST EARLY NEXT WEEK. THEREFORE...WILL GENERALLY KEEP WIND SPEEDS AT AROUND 10 KT OR LESS ONCE THE FRONTAL BOUNDARY BEGINS TO APPROACH THE COAST BY LATE SAT NIGHT. THIS SOUTHERLY FLOW WILL ALSO BRING INCREASING DEWPOINTS...WITH A GOOD CHANCE FOR NIGHTTIME/MORNING FOG TONIGHT THROUGH EARLY NEXT WEEK. AN ALMOST CONSTANT THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST FROM HERE ON OUT THROUGH THE WEEKEND AND POSSIBLY LINGERING INTO MID WEEK NEXT WEEK. THE WEAK FRONT LOOKS LIKE IT MAY FINALLY CLEAR THE COAST ON TUE...ALTHOUGH THIS MAY BE COMPLICATED BY FURTHER WAVE DEVELOPMENT ALONG THE MID-ATLANTIC COAST. ONCE THE FRONT CLEARS THE COAST...AN OFFSHORE FLOW WILL DEVELOP AS HIGH PRESSURE BUILDS DOWN OVER NEW ENGLAND. && .HYDROLOGY... FFW FOR NORTHERN NEW HAVEN COUNTY WILL LIKELY BE EXTENDED AS REPEATED ROUNDS OF SHOWERS/TSTMS MOVE ACROSS. SOME AREAS HAVE RECEIVED 3-4 INCHES OF RAIN IN 1-2 HOURS PER OXC OB AND OKX RADAR ESTIMATES...WITH INSTANTANEOUS RATES APPROACHING 4 INCHES/HOUR. OTHERWISE...QUASISTATIONARY BOUNDARY OVER THE AREA IN CONCERT WITH MODERATE DAYTIME INSTABILITY...PW 1.5-2 INCHES...WEAK STEERING FLOW AND APPROACHING MID LEVEL SHORTWAVES WILL FIRE MAINLY AFTERNOON/EVENING CONVECTION WITH POTENTIAL FOR TORRENTIAL RAIN AND LOCALIZED FLASH FLOODING THROUGH MONDAY. BEST CHANCES FOR HEAVY RAIN EACH DAY WILL BE FROM NYC NORTH/WEST...WITH MARINE LAYER SERVING TO INHIBIT STRONGER CONVECTION ACROSS MOST OF LONG ISLAND AND COASTAL SOUTHEAST CT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BG NEAR TERM...BG SHORT TERM...BG LONG TERM...BG AVIATION...BC MARINE...JC HYDROLOGY...BG
Hazardous weather outlook, Jul 28, 1:28 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 128 PM EDT SAT JUL 28 2007 CTZ005-009-NJZ002>006-011-NYZ067>081-291730- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 128 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CONNECTICUT... NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH AND WEST OF NEW YORK CITY...COULD PRODUCE FREQUENT LIGHTNING... LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS. THERE IS ALSO A SMALL CHANCE THAT A FEW THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION ONCE AGAIN SUNDAY AND MONDAY...MAINLY DURING EACH AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS...AND THERE IS A SMALL CHANCE THAT SOME COULD ALSO PRODUCE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ330-335-338-340-345-350-353-355-291730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 128 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE FREQUENT LIGHTNING...VERY HEAVY RAIN AND GUSTY WINDS. THERE IS A SMALL CHANCE THAT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT SUNDAY AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CTZ006>008-010>012-291730- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 128 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE DAMAGING WINDS... LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS MAY RESULT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION ONCE AGAIN SUNDAY AND MONDAY...MAINLY DURING EACH AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS...THOUGH THERE IS A SMALL CHANCE THAT SOME COULD ALSO PRODUCE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED. GOODMAN
In the hours before
Special weather statement, Jul 28, 1:48 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 148 PM EDT SAT JUL 28 2007 CTZ006-007-281830- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN- 148 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NEW HAVEN AND NORTHWESTERN MIDDLESEX COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHINGTON TO WATERBURY TO MONROE...OR ALONG A LINE EXTENDING FROM WOLCOTT TO WATERBURY TO SOUTHBURY...AND MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL BE... NEAR BEACON FALLS BY 210 PM. NEAR CHESHIRE BY 230 PM. PEOPLE IN NORTHERN NEW HAVEN AND NORTHWESTERN MIDDLESEX COUNTIES... INCLUDING NAUGATUCK...WOLCOTT...WATERBURY...BEACON FALLS...CHESHIRE AND MERIDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AT THE RATE OF 2 INCHES PER HOURS...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jul 28, 1:51 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 151 PM EDT SAT JUL 28 2007 NYZ067-281830- ORANGE- 151 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR GOSHEN BY 200 PM. NEAR CHESTER BY 210 PM. NEAR MONROE BY 225 PM. NEAR HARRIMAN BY 230 PM. PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING MIDDLETOWN...GOSHEN... FLORIDA...CHESTER...MONROE AND HARRIMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jul 28, 2:43 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 243 PM EDT SAT JUL 28 2007 CTZ006-281930- NORTHERN NEW HAVEN- 243 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATERBURY...AND MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE... NEAR WATERBURY BY 255 PM. NEAR WOLCOTT BY 315 PM. HEAVY RAIN AT THE RATE OF 1 TO 2 INCHES PER HOUR...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
Special weather statement, Jul 28, 4:34 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 434 PM EDT SAT JUL 28 2007 CTZ006-282115- NORTHERN NEW HAVEN- 434 PM EDT SAT JUL 28 2007 ...DEVELOPING THUNDERSTORMS WILL IMPACT NEW HAVEN COUNTY... AT 426 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR SEYMOUR...OR 5 MILES NORTH OF SHELTON...AND MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
Special weather statement, Jul 28, 5:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 515 PM EDT SAT JUL 28 2007 CTZ006-010-282215- NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 515 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN COUNTY... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALLINGFORD...AND MOVING EAST AT 10 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
Local storm report, Jul 28, 5:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
541 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD NAUGATUCK 41.49N 73.05W
07/28/2007 NEW HAVEN CT LAW ENFORCEMENT
OLD FIREHOUSE ROAD IMPASSABLE AND CLOSED DUE TO MAJOR
FLOODING
&&
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:05 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 3 hr |
| Jul 28, 4:44 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 2 hr |
| Jul 28, 6:16 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 44 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.